Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 253, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 18, 2004, 8:28 PM EDT for Muskingum County, Ohio. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2004, 8:28 PM EDT (00:28 UTC)
- Expired
- Aug 18, 2004, 9:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Muskingum County, OH
The radar
The Pittsburgh radar (KPBZ), 149 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KPBZ 190028
SVRPBZ
OHC119-190130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
828 PM EDT WED AUG 18 2004
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MUSKINGUM COUNTY IN OHIO
* UNTIL 930 PM EDT
* AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
BRIDGEVILLE...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
NORWICH...
NEW CONCORD...
<<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58
MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 4010 8201 4011 8172 3993 8174 3993 8173
3993 8169 3992 8169 3992 8180 3992 8181
3993 8202
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:53 PM EDT, 5 hours 35 minutes earlier.
Area forecast discussion, Aug 18, 2:53 PM EDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 253 PM EDT WED AUG 18 2004 .AVIATION... ANY AFTN CU SHOULD DISSIPATE TOWARD EVENING TO BE REPLACED BY MID DECK. WILL LEAVE OUT CHC FOR THE EVENING PERIOD THOUGH COULD BE SOME RENEGADE CONVECTION DEVELOP LATE AFTERNOON INTO THE EVENING. MAIN EVENT WITH FRONT APPROACHING WILL BE AFT 06Z WRN TERMINALS AND TOWARD DAWN PIT TERMINAL WHEN WILL GO WITH TEMPO MVFR CIGS AND VSBY IN TRW-. && .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... A WEAK COLD FRONT WILL PUSH ACROSS THE FORECAST AREA LATE TONIGHT INTO THURSDAY MORNING AND STRETCH OUT EAST-WEST ACROSS THE SOUTHERN COUNTIES BY THURSDAY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AHEAD OF AND WITH THE FROPA WITH THE GREATEST CHANCE OF SHOWERS AFTER MIDNIGHT INTO THURSDAY MORNING. A WAVE WILL FORM ON THE FRONT BY FRIDAY MORNING AND PUSH INTO THE OHIO VALLEY. SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE THROUGH FRIDAY NIGHT AHEAD OF THIS SYSTEM. && .LONG TERM (SATURDAY THROUGH WEDNESDAY)... A STRONGER COLD FRONT WILL PUSH THROUGH THE DISTRICT SATURDAY MORNING BRINGING AN END TO THE SHOWERS SATURDAY AFTERNOON AND MUCH COOLER TEMPERATURES FOR LATE FRIDAY INTO SATURDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && AVIATION...08 SHORT TERM...08 LONG TERM...06
Hazardous weather outlook, Aug 18, 4:45 AM EDT, 15 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 445 AM EDT WED AUG 18 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-190844- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 445 AM EDT WED AUG 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 18, 6:07 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 607 PM EDT WED AUG 18 2004 OHZ039-190100- TUSCARAWAS OH- 607 PM EDT WED AUG 18 2004 ...THUNDERSTORMS MOVING INTO TUSCARAWAS COUNTY... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED THUNDERSTORMS MOVING EAST, TOWARD TUSCARAWAS COUNTY, AT 20 MILES AN HOUR. THESE STORMS SHOULD MOVE THROUGH THE NORTHERN PART OF TUSCARAWAS COUNTY BETWEEN 6:15 AND 7:30 PM. TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING STRIKES ARE LIKELY. ALSO, WIND GUSTS TO 40 MILES AN HOUR, AND SMALL HAIL ARE POSSIBLE. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. TUNE IN FOR UPDATES.
Special weather statement, Aug 18, 7:17 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 717 PM EDT WED AUG 18 2004 OHZ040-190030- CARROLL OH- 717 PM EDT WED AUG 18 2004 ...THUNDERSTORMS MOVING INTO CARROLL COUNTY... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED THUNDERSTORMS MOVING EAST ACROSS THE NORTHERN SECTIONS OF TUSCARAWAS COUNTY INTO THE NORTHERN HALF OF CARROLL COUNTY. STORMS ARE MOVING EAST AT 25 MPH AND WILL MOVE THROUGH THE NORTHERN PART OF CARROLL COUNTY BETWEEN 7:15 AND 8:15 PM. TORRENTIAL DOWNPOURS, FREQUENT LIGHTNING STRIKES, GUSTY THUNDERSTORM WINDS AND HAIL ARE LIKELY. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. TUNE IN FOR UPDATES.
Local storm report, Aug 18, 8:27 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
827 PM EDT WED AUG 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL MINERAL CITY 40.60N 81.36W
08/18/2004 0.88 INCH TUSCARAWAS OH COUNTY EOC
&&
AWIPSUSRThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 9:33 PM EDT | Severe Thunderstorm Warning | PBZ | Noble | 27 min |
| Aug 18, 9:40 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 65 min |
| Aug 19, 2:54 AM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 51 min |
| Aug 19, 3:27 AM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 63 min |
| Aug 19, 3:51 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 54 min |
| Aug 19, 4:00 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 60 min |
| Aug 19, 4:05 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 55 min |
| Aug 19, 4:19 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 56 min |
| Aug 19, 4:21 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 39 min |
| Aug 19, 4:43 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 62 min |
| Aug 19, 4:45 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 45 min |
| Aug 19, 4:54 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 66 min |
| Aug 19, 4:56 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 64 min |
| Aug 19, 5:10 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 65 min |
| Aug 19, 6:21 PM EDT | Flash Flood Warning | PBZ | Tuscarawas | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.